Alert archive / South Carolina / Heat Advisories in 2015
Heat Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Jul 21, 2015, 5:09 AM EDT for 12 counties in South Carolina; 4 counties in Georgia. It took effect at Jul 21, 2015, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2015, 5:09 AM EDT (09:09 UTC)
- In effect from
- Jul 21, 2015, 1:00 PM EDT
- Expired
- Jul 21, 2015, 7:39 PM EDT
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2737 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WWUS72 KCAE 210909 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 509 AM EDT TUE JUL 21 2015 GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-211715- /O.NEW.KCAE.HT.Y.0002.150721T1700Z-150722T0100Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SEVEN OAKS...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE... AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 509 AM EDT TUE JUL 21 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING. * TEMPERATURE...AFTERNOON TEMPERATURES WILL REACH 100 TO 102 DEGREES WITH HEAT INDEX VALUES UP TO 112 DEGREES. * IMPACTS...INCREASING RISK OF HEAT RELATED ILLNESSES FOR THOSE NOT TAKING THE PROPER PRECAUTIONS...ESPECIALLY WHEN SPENDING AN EXTENDED PERIOD OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
273 WWUS72 KCAE 211619 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1219 PM EDT TUE JUL 21 2015 GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-220100- /O.CON.KCAE.HT.Y.0002.150721T1700Z-150722T0100Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SEVEN OAKS...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE... AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1219 PM EDT TUE JUL 21 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * TEMPERATURE...AFTERNOON TEMPERATURES WILL REACH 100 TO 102 DEGREES WITH HEAT INDEX VALUES UP TO 112 DEGREES. * IMPACTS...INCREASING RISK OF HEAT RELATED ILLNESSES FOR THOSE NOT TAKING THE PROPER PRECAUTIONS...ESPECIALLY WHEN SPENDING AN EXTENDED PERIOD OF TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
662 WWUS72 KCAE 212339 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 739 PM EDT TUE JUL 21 2015 GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-220045- /O.CAN.KCAE.HT.Y.0002.000000T0000Z-150722T0100Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SEVEN OAKS...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE... AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 739 PM EDT TUE JUL 21 2015 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE HEAT ADVISORY. CURRENT HEAT INDEX VALUES HAVE FALLEN BELOW LOCAL HEAT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Jul 21, 5:09 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 21, 5:09 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
509 AM EDT TUE JUL 21 2015
.SYNOPSIS...
WEAK SURFACE TROUGH WILL REMAIN ACROSS THE AREA
TODAY THEN SLIDE SOUTHWARD WEDNESDAY AS HIGH PRESSURE MOVES NORTH
OF THE AREA. THIS WILL KEEP A WEAK BOUNDARY ACROSS THE REGION INTO
THE WEEKEND WITH CHANCES OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS IN THE FORECAST.
&&
.NEAR TERM /THROUGH TONIGHT/...
WEAK LOW PRESSURE TROUGH WILL REMAIN ACROSS THE AREA TODAY INTO
TONIGHT BEFORE SLOWLY SLIDING SOUTHWARD TOWARD DAYBREAK. MAIN
CONCERNS TODAY WILL BE POTENTIAL FOR DIURNAL CONVECTION AS WELL AS
HEAT INDEX VALUES THIS AFTERNOON. IN REGARD TO THE HEAT
INDEX...TEMPERATURES WILL REACH 100 TO 102 FOR MANY AREAS OF THE
CENTRAL MIDLANDS AND SOUTHERN CSRA. THIS WILL PUSH HEAT INDEX
VALUES INTO THE 108 TO 112 DEGREES THROUGH THE AFTERNOON HOURS. AS
SUCH HAVE ISSUES A HEAT ADVISORY FROM NOON THROUGH 8 PM THIS
EVENING FOR MUCH OF THE FORECAST AREA. AREAS IN THE WESTERN
MIDLANDS WILL NOT REACH HEAT ADVISORY CRITERIA...HOWEVER HEAT
INDEX VALUES WILL REACH 105 TO 108. THUNDERSTORMS WILL ALSO BE A
CONCERN AS A WEAK SHORT WAVE WILL BE MOVING INTO THE AREA THIS
EVENING. MAIN CONCERN WITH THUNDERSTORMS WILL BE POTENTIAL FOR
STRONG AND DAMAGING WINDS. CONVECTION WILL DIMINISH WITH SUNSET
WITH THUNDERSTORMS EXPECTED TO END BY MIDNIGHT. LOW TEMPERATURES
TONIGHT WILL BE IN THE MIDDLE TO UPPER 70S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
SURFACE TROUGH WILL CONTINUE MOVING SOUTHWARD ON WEDNESDAY AND BE
ACROSS SOUTHERN GA THURSDAY AS HIGH PRESSURE DOMINATES THE MID
ATLANTIC AND NEW ENGLAND AREA. THIS WILL ALLOW TEMPERATURES TO
RETREAT A FEW DEGREES WITH AFTERNOON HIGHS CONTINUING IN THE
MIDDLE TO UPPER 90S EACH DAY. WITH THE SURFACE TROUGH SOUTH OF THE
AREA CHANCES OF DIURNAL SHOWERS AND THUNDERSTORMS WILL BE SLIGHTLY
LOWER...HOWEVER POTENTIAL FOR A FEW THUNDERSTORMS REMAINS. BEST
CHANCE OF CONVECTION WILL BE THURSDAY AFTERNOON ACROSS THE
SOUTHERN MIDLANDS AND CSRA WHERE SEA BREEZE INTERACTIONS WILL BE
POSSIBLE.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SURFACE TROUGH WILL REMAIN SOUTH OF THE FORECAST AREA AS THE
UPPER LEVEL TROUGH DIGS ACROSS THE REGION FRIDAY AND
SATURDAY...THEN MOVES EAST SUNDAY AND MONDAY. WITH WEAK SHORT
WAVES MOVING THROUGH THE TROUGH EXPECT THE CHANCES OF MAINLY
DIURNAL CONVECTION TO PERSIST THROUGH THE LONG TERM...HOWEVER WITH
THE LACK OF A STRONG TRIGGER HAVE LOWERED POPS SLIGHTLY FOR MOST
OF THE LONG TERM. THE UPPER LEVEL TROUGH OVER THE REGION WILL ALSO
KEEP TEMPERATURES MORE SEASONAL WITH AFTERNOON HIGHS GENERALLY IN
THE MIDDLE 90S WITH OVERNIGHT LOWS IN THE LOWER TO MIDDLE 70S.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED OUTSIDE OF AFTERNOON/EVENING
THUNDERSTORMS.
RADAR TRENDS SUGGEST CONVECTION DIMINISHING ACROSS REGION THIS
EVENING. EXPECT HIGH BASED CUMULUS AND HIGH CLOUDS OVERNIGHT WITH
WINDS BECOMING LIGHT AND VARIABLE. FOG POTENTIAL APPEARS LOW WITH
TEMPERATURES REMAINING WARM OVERNIGHT AND DEVELOPING LOW LEVEL JET
25 TO 30 KNOTS. SCATTERED DIURNAL CONVECTION POSSIBLE AGAIN
TUESDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS EXPECTED IN DIURNAL
CONVECTION TUESDAY THROUGH FRIDAY. AREAS OF MVFR VSBYS POSSIBLE
DURING THE EARLY MORNING EACH DAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING FOR SCZ016-022-025-027>031-035>038-041.
GA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING FOR GAZ063>065-077.
&&Hazardous weather outlook, Jul 21, 5:09 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 509 AM EDT TUE JUL 21 2015 GAZ063>065-077-SCZ016-022-025-027>031-035>038-041-220915- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 509 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD CONTAIN STRONG AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GAZ040-SCZ015-018-020-021-026-220915- LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-SALUDA- 509 AM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD CONTAIN STRONG AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:15 PM EDT | Special Weather Statement | CAE | Aiken | 30 min |
| Jul 20, 8:16 PM EDT | Special Weather Statement | CAE | Lancaster | 29 min |
| Jul 20, 8:40 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 38 min |
| Jul 20, 9:35 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 40 min |
| Jul 21, 5:17 PM EDT | Special Weather Statement | CAE | Lancaster | 58 min |
| Jul 21, 5:47 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 58 min |
| Jul 21, 6:21 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster, Lee | 54 min |
| Jul 20, 8:00 PM EDT | Special Weather Statement | CAE | Richmond | 30 min |
Nearby
Heat Advisories in South Carolina, 2015Heat Advisories in Georgia, 2015Every heat advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.